Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 410, NWS Tulsa, OK

July 8, 2017Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2017, 6:34 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2017, 6:34 AM CDT (11:34 UTC)
Expired
Jul 8, 2017, 7:15 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 32 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:45 AM CDTTSTM WND DMGN Alma, ARMULTIPLE TREES DOWN JUST NORTH OF ALMA. TIME ESTIMATED FROM RADAR. REPORT RECEIVED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WUUS54 KTSA 081134
SVRTSA
ARC033-047-131-081215-
/O.NEW.KTSA.SV.W.0410.170708T1134Z-170708T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
634 AM CDT SAT JUL 8 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Franklin County in west central Arkansas...
  Central Crawford County in northwestern Arkansas...
  Northeastern Sebastian County in west central Arkansas...

* Until 715 AM CDT

* At 633 AM CDT, a severe thunderstorm was located 4 miles southwest
  of Mountainburg, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Cedarville...                     Mountainburg...
  Alma...                           Lavaca...
  Mulberry...                       Dyer...
  Chester...                        Rudy...
  Lake Fort Smith...                Kibler...
  Concord...                        Piney...
  Pleasant Hill...                  

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 10 and 26.
 Interstate 49 between mile markers 22 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3563 9440 3575 9423 3546 9391 3532 9416
TIME...MOT...LOC 1133Z 326DEG 19KT 3560 9423 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
831 
WWUS54 KTSA 081144
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
644 AM CDT SAT JUL 8 2017

ARC033-047-131-081215-
/O.CON.KTSA.SV.W.0410.000000T0000Z-170708T1215Z/
Franklin AR-Crawford AR-Sebastian AR-
644 AM CDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR WEST CENTRAL FRANKLIN...CENTRAL CRAWFORD AND NORTHEASTERN
SEBASTIAN COUNTIES...

At 644 AM CDT, a severe thunderstorm was located 4 miles east of
Rudy, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Alma...                           Lavaca...
Mulberry...                       Dyer...
Rudy...                           Kibler...
Concord...                        Piney...
Pleasant Hill...                  

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 10 and 26.
 Interstate 49 between mile markers 22 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3553 9432 3564 9412 3546 9391 3532 9416
TIME...MOT...LOC 1144Z 326DEG 19KT 3555 9419 

HAIL...1.00IN
WIND...60MPH
 
$$
381 
WWUS54 KTSA 081212
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
712 AM CDT SAT JUL 8 2017

ARC033-047-131-081221-
/O.EXP.KTSA.SV.W.0410.000000T0000Z-170708T1215Z/
Franklin AR-Crawford AR-Sebastian AR-
712 AM CDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FRANKLIN...
CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES WILL EXPIRE AT
715 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3553 9432 3564 9412 3546 9391 3532 9416
TIME...MOT...LOC 1211Z 326DEG 19KT 3544 9410 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:27 AM CDT, 7 minutes earlier.

Area forecast discussion, Jul 8, 6:27 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 AM CDT Sat Jul 8 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected outside of thunderstorm areas during
the valid forecast period. MVFR to IFR conditions are expected
with scattered thunderstorms affecting area TAF sites into this evening.

&&

.PREV DISCUSSION... /Issued 329 AM CDT Sat Jul 8 2017/

DISCUSSION...

Storm chances this weekend and a return to more typical summer
time heat will be the main items of interest this morning.

A cluster of thunderstorms developed near the synoptic front over
the Ozarks during the overnight. Another storm cluster developed
on the high Plains near the tail end of said front. The storm
activity is moving generally to the south and east. More storm
development is expected later today along outflow boundaries left
behind by the storms over western AR/far eastern OK and by an MCV
that the latest hi-res guidance suggests will develop from the
high Plains storm cluster. With these two mechanisms in play, the
greatest storm coverage should be across SE OK and perhaps
portions of west central AR. A marginal pulse severe hail/wind
risk will exist with the storms. Storm development and coverage
will be a bit more uncertain on Sunday, but at least low chances
for storms will exist near the tail end of the old front/deep
layer moist axis.

After being a fixture over the western CONUS thru June and into
early July, the data continues to suggest that the ridge aloft
will slide east over the southern tier of states for this upcoming
work week. Day after day of hot and humid weather is in the
offing, with some potential for isolated storms in the terrain,
though coverage/uncertainty precludes adding mentionable PoPs at
this point.

Bottom line, a return to more typical July heat is expected, and
will last for many days.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  74  92  74 /  50  20  20  10
FSM   91  74  92  73 /  40  10  30  10
MLC   91  72  91  73 /  50  20  30  10
BVO   91  69  92  70 /  30  10  20  10
FYV   88  67  88  69 /  20  10  20  10
BYV   88  67  88  70 /  10  10  20  10
MKO   90  71  90  72 /  40  20  20  10
MIO   91  69  90  73 /  10  10  20  10
F10   90  71  91  72 /  50  20  20  10
HHW   91  72  91  73 /  30  20  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...10
Hazardous weather outlook, Jul 8, 4:55 AM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 AM CDT Sat Jul 8 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 AM CDT Sat Jul 8 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly south of Interstate 40.
	ONSET...Ongoing and again later this Afternoon.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Southeast Oklahoma and west-central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
A thunderstorm complex will exit western Arkansas this morning with
another complex decaying across portions of central Oklahoma with a few
storms possibly straying into northeast Oklahoma before diminishing.
Additional thunderstorms are expected to develop this afternoon in
the vicinity of the outflow boundaries left over from the morning storms.
The storms this afternoon will have the potential to become strong to
severe with strong gusty winds and large hail the main concern. Locally
heavy rainfall will also be possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY through Friday...No Hazards.

EXTENDED DISCUSSION...
The potential for thunderstorms will continue on Sunday especially
across southeast Oklahoma and west-central Arkansas in the vicinity
of any outflow boundaries.

High pressure will prevail for the work week with a return of hot
temperatures. High temperatures each afternoon will be in the 90s across
much of eastern Oklahoma and western Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 8, 2:21 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 AM CDT SAT JUL 8 2017

OKZ063-080745-
Delaware OK-
221 AM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELAWARE COUNTY
UNTIL 245 AM CDT...

At 221 AM CDT, a strong thunderstorm was located 4 miles south of
Bernice, moving southeast at 20 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Jay...                            Grove...
Bernice...                        Cleora...
Honey Creek State Park...         Bernice State Park...
Zena...

LAT...LON 3667 9485 3647 9468 3638 9490 3653 9501
      3658 9500
TIME...MOT...LOC 0721Z 327DEG 17KT 3656 9490
Special weather statement, Jul 8, 2:56 AM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
256 AM CDT SAT JUL 8 2017

ARZ019-020-029-080830-
Sebastian AR-Franklin AR-Crawford AR-
256 AM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHERN
CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 330 AM CDT...

At 256 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southwest of Ozark to 3 miles northwest of Van
Buren. Movement was southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Ozark...                          Charleston...
Alma...                           Barling...
Lavaca...                         Mulberry...
Dyer...                           Branch...
Denning...                        Rudy...
Bloomer...                        Figure Five...
Kibler...                         Central City...
Concord...                        Caulksville...
Shibley...                        Vesta...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 1 and 36.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 24.

LAT...LON 3537 9375 3538 9376 3540 9379 3542 9380
      3531 9381 3532 9392 3525 9392 3527 9442
      3554 9443 3555 9384 3537 9373
TIME...MOT...LOC 0756Z 325DEG 12KT 3542 9388 3547 9440
Special weather statement, Jul 8, 3:50 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
350 AM CDT SAT JUL 8 2017

ARZ001-OKZ063-080930-
Benton AR-Delaware OK-
350 AM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BENTON AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 430 AM CDT...

At 350 AM CDT, a strong thunderstorm was located 5 miles southeast of
Jay, moving southeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Siloam Springs...                 Jay...
Gentry...                         Decatur...
West Siloam Springs...            Colcord...
Springtown...                     Maysville...
Lake Eucha State Park...          Cherokee City...

LAT...LON 3627 9439 3616 9462 3616 9465 3638 9486
      3649 9468
TIME...MOT...LOC 0850Z 321DEG 18KT 3639 9472
Special weather statement, Jul 8, 4:04 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
404 AM CDT SAT JUL 8 2017

ARZ019-020-029-080945-
Sebastian AR-Franklin AR-Crawford AR-
404 AM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SOUTH
CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 445 AM
CDT...

At 403 AM CDT, a strong thunderstorm was located over Lavaca, moving
southeast at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Charleston...                     Greenwood...
Lavaca...                         Branch...
Bloomer...                        Washburn...
Burnville...                      Fort Chaffee...
Central City...                   Milltown...
Vesta...                          Ursula...

LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
      3510 9416 3509 9416 3509 9417 3537 9429
      3544 9409 3526 9392 3523 9392
TIME...MOT...LOC 0903Z 329DEG 23KT 3534 9416
Special weather statement, Jul 8, 5:09 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
509 AM CDT SAT JUL 8 2017

ARZ029-081030-
Sebastian AR-
509 AM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEBASTIAN COUNTY
UNTIL 530 AM CDT...

At 509 AM CDT, a strong thunderstorm was located 3 miles south of
Burnville, moving southeast at 25 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Mansfield...                      Washburn...
Burnville...                      Milltown...
Crossroads...                     Witcherville...
Dayton...

LAT...LON 3514 9403 3514 9414 3510 9414 3510 9416
      3509 9416 3509 9419 3508 9420 3508 9422
      3507 9422 3507 9423 3514 9428 3523 9412
      3516 9403
TIME...MOT...LOC 1009Z 323DEG 20KT 3513 9419
Special weather statement, Jul 8, 6:14 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 AM CDT SAT JUL 8 2017

ARZ019-020-029-081200-
Sebastian AR-Franklin AR-Crawford AR-
614 AM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SOUTH
CENTRAL CRAWFORD AND SEBASTIAN COUNTIES UNTIL 700 AM CDT...

At 614 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Lavaca to 4 miles southeast of Arkoma.
Movement was southeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Charleston...
Greenwood...                      Barling...
Lavaca...                         Mansfield...
Huntington...                     Branch...
Bloomer...                        Washburn...
Excelsior...                      Burnville...
Fort Chaffee...                   Jenny Lind...
Central City...                   Crossroads...
Witcherville...                   Dayton...
Mill Creek...                     Milltown...

This includes Interstate 540 between mile markers 9 and 14.

LAT...LON 3523 9402 3514 9403 3514 9414 3510 9414
      3509 9419 3508 9420 3508 9422 3506 9425
      3506 9423 3505 9423 3504 9427 3532 9443
      3535 9443 3541 9405 3528 9392 3523 9392
TIME...MOT...LOC 1114Z 325DEG 23KT 3535 9410 3531 9440

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:43 PM CDTSpecial Weather StatementTSABenton32 min
Jul 8, 12:08 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison37 min
Jul 8, 12:36 AM CDTSevere Thunderstorm WarningTSACarroll, Madison54 min
Jul 8, 12:47 AM CDTSpecial Weather StatementTSABenton43 min
Jul 8, 1:00 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison4 hr
Jul 8, 1:02 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison28 min
Jul 8, 1:27 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison33 min
Jul 8, 2:00 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington45 min
Jul 8, 2:27 AM CDTSevere Thunderstorm WarningTSAMadison, Washington33 min
Jul 8, 2:56 AM CDTSpecial Weather StatementTSAFranklin34 min
Jul 8, 4:04 AM CDTSpecial Weather StatementTSASebastian41 min
Jul 8, 4:30 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Jul 8, 5:09 AM CDTSpecial Weather StatementTSASebastian21 min
Jul 8, 6:14 AM CDTSpecial Weather StatementTSASebastian46 min
Jul 8, 7:14 AM CDTSpecial Weather StatementTSASebastian31 min
Jul 8, 7:16 AM CDTSpecial Weather StatementTSACrawford59 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.